Logo
EnglishCookie löschen - von nun an wird die Spracheinstellung Ihres Browsers verwendet.
Wacker, A.; Lersch, C.; Scherpinski, U.; Reindl, L.; Seyfarth, M. (2003): High incidence of Angina pectoris in patients treated with 5-fluorouracil - A planned surveillance study with 102 patients. In: Oncology, Nr. 2: S. 108-112
[img]
Vorschau

PDF

204kB

Abstract

Objective: Angina pectoris, arrhythmic sudden death and myocardial infarction, all these cardiac events have occasionally been reported during 5-fluorouracil (5-FU) chemotherapy. Underlying mechanisms leading to these events are unknown; damage to the myocytes or vasospasms have been discussed. Methods: 102 consecutive and unselected patients were monitored with 12-lead ECG, echocardiography and radionuclide ventriculography prior to the first cycle of 5-FU chemotherapy and 3 months from baseline. Results: 19% of the patients developed reversible symptoms of angina pectoris during treatment which lasted up to 12 h after cessation of the infusion. Most of the 19 patients showed corresponding ECG changes. 6 out of the 19 patients with severe angina pectoris had subsequent coronary angiography. In none of these patients the coronary angiography showed coronary artery disease, but it showed low ventricular function (ejection fraction <50%) in 2 patients. The ejection fraction did not increase overtime. Arrhythmias were screened for with Holter monitoring during 5-FU chemotherapy. The frequency of bradycardia and ventricular extrasystoles increased significantly (p < 0.05) during treatment compared to arrhythmias in Holter monitoring 3 months later. Furthermore the Qtc time in the ECG 3 months later was significantly prolonged (p < 0.05) compared to baseline values. Conclusions:The incidence of angina pectoris in patients during 5-FU treatment seems higher than previously suspected. As myocardial ischemia can be fatal, attentiveness to these symptoms and immediate treatment are crucial. Copyright (C) 2003 S. Karger AG, Basel.